What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 9:43 AM EST, 42 minutes earlier.
Area forecast discussion, Jun 18, 9:43 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Fri Jun 18 2021
.SYNOPSIS...
A frontal boundary will push south across the region this
afternoon and stall out along the Ohio River tonight into
Saturday. This will lead to an increasing chance of showers an
thunderstorms later this afternoon into tonight, with a chance
of thunderstorms then continuing through the day on Saturday.
Severe thunderstorms will be possible later this afternoon and
evening, along with the potential for heavy rainfall into the
overnight hours.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to extend flood watch further south.
MCS moving across Wisconsin and into lower Michigan early this
morning will continue to push east through the morning hours
and is forecast to gradually weaken. Debris clouds associated
with this will continue to spill down into our area through the
morning. Several weak boundaries extending south from the main
MCS will push east across northern Ohio through the morning
hours and these could lead to a few showers and a chance of
thunderstorms across our northern areas later this morning and
possibly into early afternoon.
In the wake of the MCS remnants, a warm front will move east
across our area through this afternoon. This will allow for a
warmer and more moist airmass to advect east across the region.
Temperatures may be somewhat affected by the amount of debris
clouds and/or any lingering pcpn coverage into the afternoon.
However, given the strengthening western flow, think we should
be able to rebound with afternoon highs in the upper 80s to
near 90s degrees, with dewpoints creeping up into the upper 60s
to possibly lower 70s. This will lead to good destabilization
through the afternoon with ML Capes in excess of 3000 J/KG
possible, especially across our western areas. The general
consensus of the higher res models CAMs is to develop a line of
storms through late afternoon along a remnant boundary across
northern Indiana/Ohio and push it south across our area from
late afternoon and into this evening. Given the good instability
and strengthening mid level flow (35 to 45 knots across our
north, 25 to 35 knots across our south), bowing segments with
damaging winds appear to be the primary threat, with the
potential for some higher end wind gusts. Some large hail will
also be possible with the stronger updrafts and it will be tough
to rule out a tornado or two along the boundary where low level
shear and helicities will be enhanced.
The combination of temps near 90 and dewpoints up around 70 or
so, will also lead to heat indices in the 95 to 100 degree
range later this afternoon, with the best chance for this across
western portions of our fa.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The main area of thunderstorms will continue to sag south
through the evening hours. As the flow becomes more parallel to
the boundary/line of storms, it does look like the potential
exists for some training storms to persist into the overnight
hours. There is quite a bit of uncertainty as to exactly where
this will occur, but if it does, the possibility will exist for
an extended period of heavier rainfall somewhere west to east
across our area, with several of the individual CAMs cranking
out some fairly impressive rainfall amounts across various
locations in our fa along and to the north of the Ohio River. As
a result, decided to go with a FFA for at least portions of our
area. For now, will center in on the most favored locations for
heavy rain based on the HREF, generally running it for areas
along and north of the Ohio River and along and south of I-70.
Expect to see a decreasing trend through later Saturday morning
as the low level jet begins to weaken. However, it looks like we
will see some destabilization again through the afternoon hours
as temperatures rebound into the mid to upper 80s for afternoon
highs. This combined with some additional mid level energy
moving across the southern Great Lakes, will lead to additional
chances for showers and thunderstorms. With some continued
better deep layer shear, a few strong to severe storms will be
possible again Saturday afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On Saturday evening, a continued feed of low-level theta-e advection
will be angling itself into the ILN forecast area from the
southwest. Active convection may have already developed by 00Z, and
there is some potential for convection to continue into Saturday
night, with at least some elevated instability remaining replenished
through the night. These chances will diminish as the night goes on.
With a general weakness in forcing expected on Sunday, PoPs will be
lowered to slight chance by Sunday morning and through the day. The
air mass will still be warm and humid, and uncapped or weakly
capped. Thus, at least some low-end isolated storm threat will
continue into Sunday -- with highs in the upper 80s.
Monday is expected to be another active weather day, as a deep and
expansive mid-level trough moves east across the country, and a very
well-defined cold front plows into the Great Lakes and Ohio Valley
from the northwest. There are still some fairly large differences
between GFS/ECMWF solutions with regards to this system. The GFS
seems to be faster and more energetic, while the ECMWF/CMC are
slower and feature a little less shear. Nonetheless, with potent
boundary layer southwesterly flow ahead of the front, temperatures
are likely to climb into the 90s for areas that remain ahead of the
front through the diurnal cycle. This may well include the
southeastern ILN forecast area, and max temps were bumped up a
couple degrees from the blend for this area (Portsmouth OH etc).
With dewpoints well into the 60s (and maybe near 70) there is no
question that from an instability and forcing standpoint, Monday
will have to be watched for another potential round of severe
weather. This is still out on Day 4, so confidence in specifics is
not overly high as of yet. Depending on frontal timing, some chance
for showers/storms may persist into early Tuesday for parts of the
forecast area.
Drier and cooler conditions are expected behind the front for
Tuesday, with flow beginning to switch back around as early as
Wednesday and Thursday, leading to warming temperatures. However,
chances for precipitation will likely not return until beyond the
end of the current forecast period (through Thursday).
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Weakening MCS will move across northern Ohio this morning with
some of the remnant showers possibly brushing across the
northern TAF sites. On the back side of this, expect to see a
lull in pcpn through mid afternoon. However, as we destabilize
through the afternoon, additional showers and thunderstorms are
expected to develop along a remnant boundary across northern
Indiana and northern Ohio. These storms will then push south
across the area as we head into this evening. The boundary is
then forecast to stall out along the Ohio River overnight with
the possibility of showers and embedded thunderstorms training
east across the area through the overnight hours and into
Saturday morning. Will generally handle thunderstorm threat
with a prevailing shra and a vcts from late this afternoon into
the overnight hours. Some severe storms will be possible into
this evening with wind gusts in excess of 50 knots possible.
Locally heavy rain will also lead to reduced visibilities/cigs
at times overnight.
.OUTLOOK...Thunderstorms are possible through Saturday and again
on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for OHZ042-051>055-060>065-070>074-077>082-088.
KY...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for KYZ091>093.
Flash Flood Watch from 6 PM EDT this evening through Saturday
afternoon for KYZ089-090-094>100.
IN...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for INZ050-058-059-066-073>075.
Flash Flood Watch from 6 PM EDT this evening through Saturday
afternoon for INZ080.
&&
SYNOPSIS...JGL
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...JGLHazardous weather outlook, Jun 18, 9:40 AM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1040 AM EDT Fri Jun 18 2021
OHZ026-034-035-043>046-056-191445-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
1040 AM EDT Fri Jun 18 2021
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
A few strong storms will be possible this morning. Severe weather
will be possible late this afternoon into tonight with damaging wind
the primary threat. A tornado or two will also be possible along with
large hail. Thunderstorms will be capable of producing locally heavy
rainfall, leading to the potential for some flooding concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ066-073>075-KYZ091>093-OHZ070>073-077>082-088-191445-
Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Butler-Warren-
Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A few storms will also be
capable of producing large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ080-KYZ089-090-094>100-191445-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible this evening into the overnight
hours with damaging wind the primary threat. A few storms may also
produce large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ050-058-059-OHZ042-051>055-060>065-074-191445-
Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-
Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Hocking-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A tornado or two will also be
possible along with large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
In the hours before
Special weather statement, Jun 18, 9:32 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1032 AM EDT Fri Jun 18 2021
INZ066-074-KYZ091>093-OHZ070-077-181500-
Franklin IN-Dearborn IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-
Butler OH-
1032 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...NORTHERN
DEARBORN...NORTHERN KENTON...NORTHERN CAMPBELL...NORTHERN BOONE...
HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 1100 AM EDT...
At 1032 AM EDT, radar indicated a strong thunderstorm 8 miles north
of Harrison, moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Covington, Norwood, Forest Park,
Erlanger, Newport, Sharonville, Blue Ash, Springdale, Reading,
Montgomery, Harrison, North College Hill, Edgewood, Wyoming, Cheviot,
Fort Mitchell and Villa Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 8, and between mile markers
15 and 17.
I-74 in Indiana between mile markers 158 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Kentucky between mile markers 185 and 191.
I-75 in Ohio between mile markers 0 and 18.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8507 3949 8489 3927 8434 3901 8454
3922 8508
TIME...MOT...LOC 1432Z 300DEG 36KT 3937 8481
CampbellSpecial weather statement, Jun 18, 9:38 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1038 AM EDT Fri Jun 18 2021
INZ073>075-KYZ091-092-OHZ077-181515-
Ripley IN-Ohio IN-Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
1038 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT OHIO...EAST CENTRAL RIPLEY...
CENTRAL DEARBORN...NORTHERN KENTON...BOONE AND SOUTHWESTERN HAMILTON
COUNTIES UNTIL 1115 AM EDT...
At 1037 AM EDT, radar indicated a strong thunderstorm near Moores
Hill, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Edgewood,
Elsmere, Fort Mitchell, Villa Hills, Taylor Mill, Fort Wright,
Lawrenceburg, Greendale, Crescent Springs, Aurora, Walton, Crestview
Hills, Lakeside Park, Rising Sun and Oakbrook.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-75 in Kentucky between mile markers 172 and 188.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3904 8518 3923 8506 3904 8449 3885 8459
TIME...MOT...LOC 1437Z 282DEG 32KT 3910 8499
Campbell
Local storm report, Jun 18, 9:57 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 AM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 1 W OXFORD 39.50N 84.77W
06/18/2021 E0.50 INCH BUTLER OH PUBLIC
1/2 INCH HAIL PERSISTED FOR 15 MINUTES
&&
MECSpecial weather statement, Jun 18, 9:57 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1057 AM EDT Fri Jun 18 2021
INZ074-KYZ091>093-OHZ060>062-070>072-077-078-181530-
Dearborn IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
Montgomery OH-Warren OH-Clinton OH-Butler OH-Preble OH-Greene OH-
1057 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN DEARBORN...NORTHERN
KENTON...NORTHERN CAMPBELL...NORTHERN BOONE...HAMILTON...SOUTHEASTERN
PREBLE...BUTLER...NORTHERN CLERMONT...WARREN...NORTHWESTERN
CLINTON...SOUTHWESTERN GREENE AND SOUTHWESTERN MONTGOMERY COUNTIES
UNTIL 1130 AM EDT...
At 1056 AM EDT, radar indicated a strong thunderstorm over West
Chester, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Covington, Mason,
Miamisburg, Lebanon, Norwood, Forest Park, Erlanger, Springboro, Fort
Thomas, Newport, Sharonville, Wilmington, Monroe, Blue Ash, Loveland
and Trenton.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 53.
I-74 in Ohio between mile markers 1 and 19.
I-75 in Kentucky between mile markers 186 and 191.
I-75 in Ohio between mile markers 0 and 44.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3914 8489 3949 8467 3972 8453 3953 8379
3892 8425
TIME...MOT...LOC 1456Z 285DEG 42KT 3932 8441
CampbellSpecial weather statement, Jun 18, 10:11 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1111 AM EDT Fri Jun 18 2021
KYZ091>093-096-OHZ078-181545-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Clermont OH-
1111 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...NORTHERN
BOONE...NORTHEASTERN PENDLETON AND SOUTHWESTERN CLERMONT COUNTIES
UNTIL 1145 AM EDT...
At 1111 AM EDT, radar indicated a strong thunderstorm over Oakbrook,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill,
Fort Wright, Crescent Springs, Walton, Crestview Hills, Lakeside
Park, Oakbrook, Burlington, Claryville and Union.
This includes I-75 in Kentucky between mile markers 174 and 187.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8480 3910 8474 3895 8418 3876 8428
TIME...MOT...LOC 1511Z 288DEG 35KT 3899 8468
Campbell
Local storm report, Jun 18, 10:20 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL 2 SSE BURLINGTON 39.00N 84.72W
06/18/2021 E0.50 INCH BOONE KY BROADCAST MEDIA
&&
MEC